Doctor insights on:
Will levetiracetam (keppra) cause nausea? Wife was prescribed 750mg twice a day beginning 9/16 following two seziures and hospitalization on 9/14-15/2012. Neurologist reduced it 9/18 to 1/2 pill in the am and full pill at night (to use up what we bought)
Keppra/Lamictal?: There are no specific drug-drug interactions between Lamictal and keppra (levetiracetam). Lamictal is titrated slowly to diminish risk of rash, which can be severe if not addressed. It is generally a very well tolerated medication otherwise. Sleepiness, dizziness, weakness, mild mood changes are the most common side effects with Keppra (levetiracetam) and are usually mild and transient. ...Read more
Not likely: Although Keppra (levetiracetam) has been used for several yrs, we do not have as much information as we have for Dilantin which started in the 1930's. So far, we do not think it causes long term osteoporosis or nerve damage. There could be a risk to pregnancy and birth defects. Mostly, it seems quite safe for chronic usage, and certainly beats having seizures. ...Read moreSee 1 more doctor answer
Any suggestions on which medication is stronger, keppra (levetiracetam) from 1 g or lamictal 100 mg?
Dose vs mechanism: I'm not sure you can compare dose in two seizure meds that have different mechanisms of action. 3000-4000 mg a day for Keppra (levetiracetam) is the ceiling dose in 90 percent of adult patients. Lamictal titration is limited by the risk of developing stevens johnson syndrome ( i start with 25 mg twice a day and don't increase it any faster than 25 mg in 2 week increments up to 150 twice a day). Others go higher. ...Read more
I feel my head is cold is that what you call light head?Im taking keppra (levetiracetam)?Is it okay?
No: Lightheaded is usually a sensation of faintness, or often dizziness . Occasionally the sensation of passing out can be called lightheaded. Keppra (levetiracetam) is an anti epileptic drug used to prevent seizures occasionally used to treat neuropathic pain. If you are on Keppra (levetiracetam) talk to your dr. About the sensations you are having to see if they want to change the drug or dose. ...Read more
Will cutting my dose of keppra in half cause problems? I am taking 750mg of keppra 2x a day. But, it has some really bad side effects and i would like to cut the dose in half by taking only 1 pill a day. I take it for zeizures.
I : I don't think it a good idea to reduce your dose without having a discussion with your prescribing physician. You would be in danger of setting off a seizure. You and your doctor can come up with some antiepileptic drug that works well and is better tolerated. Keppra (levetiracetam) is a drug that is often used to manage seizures and is usually well tolerated. Please see your doctor before you change your medications. ...Read more
Seizures: If you are on Keppra (levetiracetam) for seizures or having a condition in which you could have seizures you should not drive unless your neurologist clears you to do so. Depending on where you live , you need to be seizure free for 6 months. You should discuss this with your neurologist ...Read more
Keppra (levetiracetam): Sometimes see a problem with people becoming somewhat cranky on keppra (levetiracetam). Its referred to as 'keppra (levetiracetam)tude' in some circles. Apparently Keppra (levetiracetam) can interfere with pyridoxine (vitamin b6) metabolism. Many of my patients improve with 25 mg of b6. Be carefull though as b6 has a toxicity state. You might want to have your blood b6 level monitored. Sedation / dizziness / rash are seen especially early in tx. ...Read more
Keppra (levetiracetam) weaned down?: So you're taking keppra (levetiracetam) and you want to stop taking it. Have you discussed this with the doctor who is prescribing the keppra (levetiracetam)? Have you asked your doctor the post question? Please repost and state your doctor's answers to your questions; or, if you haven't asked your doctor, please state why not. ...Read more
Not known: The best info i could find on this is on the wikipedia.Com website and reads as follows : the exact mechanism by which Levetiracetam acts to treat epilepsy is unknown. However, the drug binds to a synaptic vesicle glycoprotein, sv2a,  and inhibits presynaptic calcium channels. this is believed to impede impulse conduction across synapses.. ...Read moreSee 1 more doctor answer
Yes: Levetiracetam is generally well tolerated, but may cause drowsiness, weakness, unsteady gait, coordination problems, headache, pain, forgetfulness, anxiety, irritability or agitation, dizziness, mood changes, nervousness, loss of appetite, vomiting, diarrhea, constipation, and changes in skin pigmentation. Serious side effects may include depression, hallucinations, suicidal thoughts, seizures. ...Read more
Depends: It depends on the dose and the patient. Evereone reacts differently. ...Read more